1

votes

Choline, Serotonin Syndrome, and Remedies - An Inquiry

Answered on August 19, 2014
Created June 27, 2013 at 2:20 AM

I have reason to believe that I have way too much choline in my system.

I am not completely sure on the chemistry, but I once drank homemade ayahuasca, but it was mostly the MAOI known as pinoline or harmane. The extract of Syrian Rue was accidentally greatly overdosed in the tea. This has perhaps caused what is known as serotonin syndrome, as I am constantly fatigued and depressed.

Whenever I eat eggs (the yokes left uncooked) my depression and even aggravation is greatly amplified. I am not on any medications whatsoever.

When I drink caffeine I get extreme jitters and anxiety. I am wondering if this is all related to either serotonin syndrome or an excess of choline that could somehow be related. My case is somewhat unique. Is there a way to naturally reduce levels of choline in my body? Alcohol reduces choline, but what are some other natural ways? Also, with the serotonin syndrome, is there a way to fix this, contrary to popular belief, and is serotonin syndrome connected to excess choline levels? Thanks,

Zach

543a65b3004bf5a51974fbdd60d666bb

(4493)

on January 28, 2014
at 03:28 AM

& apparently (according to 'google' again), inositol is important for the formation of serotonin (a precursor)

  • B2bf57dfafd3263263b2349d669cbb7b

    asked by

    (5)
  • Views
    3.8K
  • Last Activity
    1284D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

3 Answers

1
72cf727474b8bf815fdc505e58cadfea

on June 27, 2013
at 03:06 AM

Serotonin syndrome is an acute reaction to certain drugs. It is also a medical emergency. You can't give yourself chronic serotonin syndrome, and if you did, it would be fatal.

I also don't know of any way that any drug, even an improperly prepared psychedelic, could permanently elevate your serotonin levels in the way you're describing. Have you seen a doctor about this and ruled out other well-recognized causes?

0
543a65b3004bf5a51974fbdd60d666bb

(4493)

on January 28, 2014
at 03:05 AM

i don't know about reducing choline levels in the body, but may be you need to balance with Inositol, ie. increase your inositol levels.

it seems (from a quick browse around the web) that there needs to be some sort of balance kept between choline and inositol. which is prob why you see a lot of supps with both of these.

i have also read (google for refs...hopefully) that caffeine depletes inositol in the body, so that may explain your reaction to caffeine. another indicator, perhaps, that your inositol 'body stores' are depleted...?

543a65b3004bf5a51974fbdd60d666bb

(4493)

on January 28, 2014
at 03:28 AM

& apparently (according to 'google' again), inositol is important for the formation of serotonin (a precursor)

0
F00050d678de2dc749a86b4d3f2ffc0c

on August 15, 2013
at 10:44 PM

A lot of people would suggest 5-htp. I actually have taken it on and off for a few years and I personally would recommend taking 1/4-1/2 dose of 5-htp and taking L-Tryptophan with the lowered dose of 5-htp. After a while I would notice that taking just 5-htp would make me feel weird at times, sometimes a very out of place almost depressed type feeling. YMMV

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!